A tractable and interpretable four-parameter family of unimodal distributions on the circle

Kato, Shogo and Jones, M. C. (2015). A tractable and interpretable four-parameter family of unimodal distributions on the circle. Biometrika, 102(1) pp. 181–190.

DOI: https://doi.org/10.1093/biomet/asu059

Abstract

This article presents a class of four-parameter distributions for circular data that are unimodal, possess simple characteristic and density functions and a tractable distribution function, can be interpretably parameterized directly in terms of their trigonometric moments, afford a very wide range of skewness and kurtosis, envelop numerous interesting submodels including the wrapped Cauchy and cardioid distributions, allow straightforward parameter estimation by both method of moments and maximum likelihood, and are closed under convolution. This class of distributions exhibits the widest range of attractive properties yet available while retaining unimodality.

Viewing alternatives

Metrics

Public Attention

Altmetrics from Altmetric

Number of Citations

Citations from Dimensions

Item Actions

Export

About

Recommendations